Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 185, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 4:11 PM CDT for Ouachita Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 14, 2012, 5:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:40 PM CDT | TSTM WND DMG | 9 E Choudrant, LA | TREE DOWN ACROSS INTERSTATE 20 AT CALHOUN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS54 KSHV 142111
SVRSHV
LAC073-142215-
/O.NEW.KSHV.SV.W.0185.120614T2111Z-120614T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
* UNTIL 515 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF BROWNSVILLE-BAWCOMVILLE. THIS STORM WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3240 9199 3228 9203 3228 9210 3226 9211
3228 9231 3232 9231 3241 9242 3258 9241
3258 9225 3272 9207 3269 9204 3271 9204
3271 9198 3266 9194 3266 9191 3259 9193
3251 9190
TIME...MOT...LOC 2111Z 315DEG 1KT 3243 9235
$$
PARKER1 follow-up statement
435
WWUS54 KSHV 142200
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT THU JUN 14 2012
LAC073-142215-
/O.CON.KSHV.SV.W.0185.000000T0000Z-120614T2215Z/
OUACHITA LA-
500 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR OUACHITA PARISH...
AT 455 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BOSCO...OR 13 MILES SOUTH OF
BROWNSVILLE-BAWCOMVILLE. THIS STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING DESTRUCTIVE WINDS THAT
HAVE DOWNED TREES IN OUACHITA PARISH. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3243 9196 3240 9199 3228 9203 3228 9210
3226 9211 3228 9230 3232 9231 3241 9242
3258 9241 3258 9225 3246 9203 3248 9200
3249 9195
TIME...MOT...LOC 2159Z 315DEG 1KT 3231 9209
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:46 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 14, 2:46 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 246 PM CDT THU JUN 14 2012 .DISCUSSION... REMNANT MCV APPEARS TO BE CENTERED OVER CENTRAL LA ATTM...AND IS AIDING UPDRAFTS ACROSS THE TOLEDO BEND COUNTRY...EWD INTO CENTRAL LA. LATEST LAPS CAPE IS SHOWING VERY UNSTABLE AIR ACROSS THE ENTIRE REGION...WITH THE HIGHEST AREAS ACROSS NW LA...DEEP E TX...AND SE OK...AND CU FIELD LOOKING HEALTHIER WITH EACH VIS SATELLITE IMAGE UPDATE. NO REASON TO BELIEVE THAT WE WON'T HAVE AT LEAST SOME ISOLD/WIDELY SCT STORMS DEVELOP ACROSS E TX AND SW AR AS WE MOVE THROUGH THE REST OF THE DAYLIGHT HOURS. LOTS OF UNCERTAINTY IN THE DAYS AHEAD...AS THE MODELS CONTINUE TO MEANDER THE MCV/UPPER LOW SEWD AND THEN BACK TOWARD THE W THROUGH THE WEEKEND. IN THE MEAN TIME...MODELS AMPLIFY THE UPPER RIDGE OVER THE OH RIVER VALLEY KEEPING THE REGION UNDER WEAK FLOW ALOFT. SFC LOW TO OUR W AND RIDGE TO THE E WILL KEEP A STEADY SUPPLY OF LL MOISTURE COMING IN. THIS COMBINED WITH HEATING AND WEAKNESSES IN THE RIDGE WILL WARRANT AT LEAST SLIGHT CHANCE POPS IN THROUGHOUT MOST OF THE FCST PD. ANY MESOSCALE FEATURES SUCH AS OUTFLOW BOUNDARIES WILL ENHANCE THIS POSSIBILITY. TEMPS LOOK TO HOLD NEAR NORMAL THIS PD FOR THE MOST PART...AS DAILY CLOUDS/CONVECTION KEEP US FROM HEATING UP TOO MUCH. /12/ && .AVIATION... SCATTERED CONVECTION HAS SHIFTED FROM NE TX..TO PORTIONS OF NORTHERN LA...WELL SOUTH OF I-20. THIS AREA STILL ON BACKSIDE OF UPPER LOW...AS THIS UPPER LOW SEEN ON VISIBLE SATELLITE NOW MOVG EASTWARD ACROSS MS RIVER NEAR I-10. STORMS HAVE CHANGED LITTLE IN INTENSITY...NOR IN AREAL COVERAGE...FOR PAST FEW HOURS. SOME INCREASE POSSIBLE THIS EVE...AS HAS BEEN RECENTLY THE CASE RECENTLY WITH NW FLOW ALOFT. WEAK SE WINDS MAY BRING A FEW LOW CLOUDS OVERNIGHT...BUT MAINLY CONFINED TO EAST TX. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 90 72 92 71 / 20 30 20 30 10 MLU 68 91 69 91 68 / 30 30 30 30 10 DEQ 67 90 68 92 68 / 20 20 10 20 10 TXK 68 91 71 91 69 / 20 20 10 20 10 ELD 66 91 68 91 66 / 20 20 20 20 10 TYR 72 89 72 90 71 / 20 20 20 20 10 GGG 70 90 72 91 70 / 20 20 20 30 10 LFK 72 91 72 91 71 / 30 30 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/07
Hazardous weather outlook, Jun 14, 11:53 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1153 AM CDT THU JUN 14 2012 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-151200- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1153 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE INSTABILITY TODAY AND TONIGHT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS... SOME OF WHICH COULD BECOME SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS THROUGH THIS TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-072-073-OKZ077-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 1153 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT DUE IN PART TO AN UPPER LEVEL DISTURBANCE OVERHEAD. DEPENDING ON HOW UNSTABLE THE REGION BECOMES TODAY...SOME ISOLATED STORMS MAY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WOULD ACCOMPANY ANY ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Local storm report, Jun 14, 10:49 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM LIGHTNING 4 NNE LONGVIEW 32.57N 94.74W
06/14/2012 GREGG TX BROADCAST MEDIA
TWO OR THREE OIL TANK BATTERIES CAUGHT FIRE FROM AN
APPARENT LIGHTNING STRIKE ON HWY. 259.
&&
04Special weather statement, Jun 14, 2:21 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU JUN 14 2012
LAZ019-142000-
WINN-
221 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA AND WINNFIELD...
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF WINNFIELD...MOVING
NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
ABOUT 10 MILES EAST NORTHEAST OF WINNFIELD. THIS STORM WAS
NEAR STATIONARY.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Special weather statement, Jun 14, 2:28 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUN 14 2012
LAZ010-017-142030-
DE SOTO-SABINE-
228 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...LOGANSPORT...MANSFIELD...MANY...STONEWALL AND
ZWOLLE...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ZWOLLE...
MOVING NORTH AT 10 MPH. ANOTHER STRONG THUNDERSTORMS WAS
7 MILES SOUTHEAST OF MANSFIELD...AND WAS NEARLY STATIONARY.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Special weather statement, Jun 14, 3:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT THU JUN 14 2012
LAZ011-142115-
RED RIVER-
334 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
GRAND BAYOU...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF COUSHATTA.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 14, 3:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT THU JUN 14 2012
TXZ167-142130-
SABINE-
338 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF GENEVA...
MOVING SOUTHWEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 14, 3:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT THU JUN 14 2012
LAZ014-142145-
OUACHITA-
344 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD AND WEST
MONROE...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF
BROWNSVILLE-BAWCOMVILLE...MOVING WEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL IS ALSO LIKELY OVER THE CITY OF MONROE WITH THIS
STORM...WHICH COULD MAKE THE RUSH HOUR TRAFFIC HAZARDOUS.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 48 min |
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Jun 14, 12:26 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 64 min |
| Jun 14, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 41 min |
| Jun 14, 4:29 PM CDT | Areal Flood Advisory | SHV | Ouachita | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.